MAUDE Adverse Event Report: STRYKER SPINE-US XIA DEFORMITY UNIPLANAR SCREW REDUCTION DIA 5.5 X 40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA DEFORMITY UNIPLANAR SCREW REDUCTION DIA 5.5 X 40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482365540
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Injury (2348); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Broken pedical screw was removed from l1 on left side.Blocker came loose from pedical screw on l1 on right side.Pedical screw on right was also removed.New pedicle screws were placed on both sides at l2 and 4 connectors were used to connect l2 to existing rod.
 
Event or Problem Description
Broken pedical screw was removed from l1 on left side.Blocker came loose from pedical screw on l1 on right side.Pedical screw on right was also removed.New pedical screws were placed on both sides at l2 and 4 connectors were used to connect l2 to existing rod.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: visual inspection, material analysis, product history review, complaint history review, nc/capa history review, labelling review, risk assessment.Result: the customer reported event was confirmed via visual inspection.The returned screw was confirmed to be fractured at the screw shank.The fractured piece was not returned.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.It is unknown if any patient factors could have contributed to the event such as bone quality, post op activity, or patient fall.Material analysis was performed and the reported screw was confirmed to fracture through fatigue.However, it is unknown what lead up to the fatigue fracture due to a lack of information.It is possible the loose blocker(lack of the blocker final tightening) caused excess strain onto the screw which eventually lead to a fatigue fracture.Patient factors, length of implantation, fusion, and type of fixation construct could have also contributed to the event.Conclusion: the root cause cannot be determined conclusively due to insufficient information.

Brand Name
XIA DEFORMITY UNIPLANAR SCREW REDUCTION DIA 5.5 X 40MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7912279
Report Number0009617544-2018-00233
Device Sequence Number856767
Product Code MNH
UDI-Device Identifier07613327001358
UDI-Public07613327001358
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482365540
Device Lot Number163725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Initial Date Received by Manufacturer 08/31/2018
Supplement Date Received by Manufacturer10/11/2018
11/28/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date11/07/2018
12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;